Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Geodon

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 07-23-2010, 07:37 PM
eddyjeg23 eddyjeg23 is offline
Junior Member
 
Join Date: Jul 2010
Posts: 1
Default Cold-turkey, weaning-off, anxiety, OCD, substance abuse, tranquilized, side effects

I was prescribed Geodon mainly for anxiety, but also OCD symptoms too. I have found it to be a potent tranquilizer, especially at doses up to 240 mg (can you say over-medicated?). Tranquiliztion (with poor motor skills), unclear thinking, and sun-sensitivity are my chief complaints, in addition to the fact that I don't think it was an answer to my anxiety issues.

I am down to 20 mg twice a day, but weaning off is not fun. I would NOT recommend quitting cold-turkey. I got totally off of Geodon 6 months ago, but, a week or two after tapering off, I was having such a hard time with the withdrawal symptoms that I went back on it (at 1/4 the dose). I was happy to note another entry on this site where someone suggests liquid Geodon for tapering, which is available in 20, 10, and 5 mg increments.

On a more general note about psychopharmacology, over the years I reached a point where, for years, I was taking 8-9 psychoactive drugs - mainly for the treatment of anxiety. In my humble opinion, and in my case, I believe that I am better off without any of those drugs, and would have been better off seeking other ways to cope with anxiety. I was a "legal" pharmaceutical addict/junkie.

I would suggest doing everything you can NOT to take any drugs (legal or illegal) to treat anxiety. If you must take something, take as little as possible, and view the therapy as something VERY temporary, which will serve only as a means of enabling you to make better/faster progress with non-pharmaceutical interventions, which I believe you should view as your primary routes to recovery.

Suggested non-pharmaceutical interventions: support groups (psychological, religious, otherwise), counseling/therapy (psychological, talking with friends/family, religious professional, etc.), meditation (with or without prayer, according to your preference), exercise, healthy diet, studying/reading about your disorder, volunteering/being of service.

Sorry if I was kind of long-winded, but I hope you may find this helpful.
Reply With Quote
Reply

Bookmarks

Tags
anxiety, ocd, side effects, substance abuse, weaning-off

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 02:37 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.